Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 4, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 15, 2018, 4:06 AM EDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2018, 4:06 AM EDT (08:06 UTC)
- Expired
- Mar 16, 2018, 8:00 PM EDT
- In force
- 40 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
107 WHUS71 KCLE 150806 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 406 AM EDT Thu Mar 15 2018 LEZ146>149-151615- /O.EXP.KCLE.SC.Y.0003.000000T0000Z-180315T0800Z/ /O.NEW.KCLE.SC.Y.0004.180315T0806Z-180317T0000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 406 AM EDT Thu Mar 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 8 PM EDT Friday. * WINDS...West 15 to 25 knots becoming northwest. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ145-151615- /O.NEW.KCLE.SC.Y.0004.180315T0806Z-180317T0000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- 406 AM EDT Thu Mar 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 8 PM EDT Friday. * WINDS...West 15 to 25 knots becoming northwest. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
6 follow-up statements
533 WHUS71 KCLE 151437 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1037 AM EDT Thu Mar 15 2018 LEZ145>149-152245- /O.CON.KCLE.SC.Y.0004.000000T0000Z-180317T0000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1037 AM EDT Thu Mar 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... * WINDS...West 15 to 25 knots becoming northwest. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
188 WHUS71 KCLE 151942 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 342 PM EDT Thu Mar 15 2018 LEZ145>149-160345- /O.CON.KCLE.SC.Y.0004.000000T0000Z-180317T0000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 342 PM EDT Thu Mar 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
810 WHUS71 KCLE 160110 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 910 PM EDT Thu Mar 15 2018 LEZ145>149-160915- /O.CON.KCLE.SC.Y.0004.000000T0000Z-180317T0000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 910 PM EDT Thu Mar 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
843 WHUS71 KCLE 160816 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 416 AM EDT Fri Mar 16 2018 LEZ145>149-161630- /O.CON.KCLE.SC.Y.0004.000000T0000Z-180317T0000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 416 AM EDT Fri Mar 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Northwest 15 to 25 knots becoming west today. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
362 WHUS71 KCLE 161307 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 907 AM EDT Fri Mar 16 2018 LEZ145>149-162115- /O.CON.KCLE.SC.Y.0004.000000T0000Z-180317T0000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 907 AM EDT Fri Mar 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Northwest 15 to 25 knots becoming west. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
396 WHUS71 KCLE 161953 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 353 PM EDT Fri Mar 16 2018 LEZ145-146-162100- /O.CAN.KCLE.SC.Y.0004.000000T0000Z-180317T0000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 353 PM EDT Fri Mar 16 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds and waves have dropped below advisory limits. $$ LEZ147>149-170000- /O.CON.KCLE.SC.Y.0004.000000T0000Z-180317T0000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 353 PM EDT Fri Mar 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots diminishing to 5 to 15 knots. * WAVES...3 to 5 feet subsiding to 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 1:39 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 15, 1:39 AM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
139 AM EDT Thu Mar 15 2018
.SYNOPSIS...
The next cold front will drop southeast across the area late tonight
followed by a reinforcing cold front Thursday night. High pressure
will spread southeast into Lake Erie by Friday evening then weaken
Saturday to allow a weak low to push up the Ohio Valley Saturday
night. A stronger low will move up the Ohio Valley late Monday into
Tuesday.
&&
.NEAR TERM /THROUGH TODAY/...
Dry air has continued to spread across the area. However we are
already beginning to see some warm advection develop with some
middle to high level cloud cover across NW Ohio and also near
Chicago. These will gradually fill in through the night ahead
of the next piece of jet energy that will push a cold front
across the area.
Minimal changes were made to hourly temperatures and cloud
cover for the overnight hours.
Previous Discussion...
Lows tonight should range from around 20 far east to the upper
20s in the west.
The next cold front with a wave of low pressure along the front will
drop SE across leri into the snowbelt the latter part of tonight
thru early Thu morning. This feature will produce more snow, mainly
for the snowbelt the end of tonight into Thu with lake effect
conditions continuing thru Thu night. Moisture is more limited this
time so accumulations should be relatively light, generally 2 inches
or less Thu or Thu night. Temps will continue below normal.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
An area of high pressure will provide a quiet and cool day on
Friday for most of the local area apart from the snowbelt. In
the snowbelt, NW flow starting off the day will favor ongoing
lake effect snow with a Huron influence. As the high builds in
the drier air will start to erode the bands and taper off any
accumulating snow by late afternoon if not earlier. Attention
than turns to a quasi- stationary front over KY that extends
into the central plains where a developing disturbance will
track eastward. The nearly zonal flow should keep this feature
along the Ohio River with little impact in central and northern
Ohio as it moves east Saturday morning. The moisture advection
could support some light precipitation mainly south of US 30 in
the morning hours. Temperature profiles suggest the potential
for freezing rain. At this point have added a slight chance of
snow/freezing rain/and transition over to rain showers. No
frozen precip accumulations are expected as moisture is expected
to be limited, however the outlier GFS model would suggest the
potential for some accumulation. The exact timing and
positioning of the disturbance and subsequent precip-shield,
plus high pressure stretching from the upper plains will also
affect precipitation type.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Sunday night will be dry as high pressure at the surface moves
over the area and a ridge begins to shift east out of the
central US. The dry weather may last through the first half of
Monday before a surface low begins to trek eastward across the
Tennessee Valley with an upper level short wave trough
approaching the region. It is unclear how far north this low and
its associated moisture will make it early next week, but it
does look like there will be a chance of some rain/snow showers
as it approaches Monday night into Tuesday. A lot of uncertainty
exists beyond Tuesday as the ECMWF keeps a broad trough over
the region while the GFS brings in a ridge of high pressure.
Temperatures through the long term period look to be near or
slightly below seasonal averages.
&&
.AVIATION /06Z Thursday THROUGH Monday/...
Next system already showing itself with mid/high deck of clouds
overspreading northern OH/nw PA as of 05Z. Light snow to develop
overhead across far ne OH/nw PA Thursday morning not too long
after sunrise. Area will blossom in the afternoon as winds shift
more uniformly off of the lake and colder air pushes in behind
the cold front. Moisture more limited than previous days so
expecting the majority of the shsn coverage to be from CLE/CAK
and points east. Peak in shsn will be late afternoon through
the evening. Some sites may briefly touch MVFR with ceilings
this morning, but more widespread MVFR is expected for mid/late
afternoon and certainly from the evening onward. Snow showers
will create temporary IFR conditions. South- southwest wind
will shift to the west- northwest. Minor gusts to 25 knots
today, with wind staying up across the eastern terminals into
tonight.
.Outlook...Non-VFR expected Thursday night into Friday, mainly
downstream of Lake Erie.
&&
.MARINE...
The pressure gradient over the lakes will weaken as high pressure
progresses east and briefly into the local area tonight. This will
support a brief period where winds will drop below small craft
levels later tonight and early Thursday morning. A secondary cold
front will swing back through the area from the northwest Thursday
as the low off of New England retrogrades and gains some strength
over Nova Scotia. Ahead of this feature, will see winds turn to the
southwest and increase to around 10 to 15 knots. Winds will gust to
around 25 knots for a brief period behind the cold front Thursday,
with winds diminishing by early evening, and then being reinforced
by some stronger winds aloft/mixing Thursday night. Across the open
waters, winds to 25 kt will be likely. Although some winds to 25 kt
could be possible for a part of the nearshore waters, the strongest
winds should stay just to the north. Waves will likely increase with
onshore flow raising small craft conditions again for hazardous
conditions. However, these hazardous conditions should be brief as
high pressure builds in for Friday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 AM EDT early this morning for
LEZ146>149.
&&
SYNOPSIS...Adams
NEAR TERM...Adams/Mullen
SHORT TERM...Jamison
LONG TERM...Mottice
AVIATION...Oudeman
MARINE...JamisonHazardous weather outlook, Mar 14, 6:51 PM EDT, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 651 PM EDT Wed Mar 14 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-152300- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 651 PM EDT Wed Mar 14 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.